Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 511, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 28, 2015, 9:42 PM CDT for 6 counties in Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2015, 9:42 PM CDT (02:42 UTC)
- Expired
- May 28, 2015, 10:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carter County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, Murray County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 116 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
035
WUUS54 KOUN 290242
SVROUN
OKC019-069-085-095-099-123-290330-
/O.NEW.KOUN.SV.W.0511.150529T0242Z-150529T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
942 PM CDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
NORTHEASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...
MURRAY COUNTY IN SOUTHERN OKLAHOMA...
SOUTHWESTERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHEASTERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
MARSHALL COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 1030 PM CDT
* AT 940 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DICKSON...
MOVING NORTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ARDMORE...SULPHUR...MADILL...TISHOMINGO...DAVIS...KINGSTON...
DICKSON...MANNSVILLE...ROFF...SPRINGER...RAVIA...MILL CREEK...
DOUGHERTY...GENE AUTRY...HICKORY...RUSSETT...FITTSTOWN...LEBANON...
PONTOTOC AND LAKE MURRAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3405 9713 3451 9716 3451 9714 3455 9716
3470 9656 3386 9674
TIME...MOT...LOC 0240Z 198DEG 38KT 3415 9696
HAIL...1.00IN
WIND...60MPH
$$
SIXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:43 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 28, 6:43 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 643 PM CDT THU MAY 28 2015 .UPDATE... QUICK UPDATE TO PRECIP/WX OVERNIGHT... && .DISCUSSION... LINE OF CONVECTION CONTINUES TO MOVE AT A DECENT CLIP ACROSS WRN N TX... WITH MULTIPLE REPORTS OF WIND GUSTS 45 TO 60 MPH ALONG THE PRECEDING GUST FRONT. NORTH OF THE LINE... IN SW OK... STORMS REMAIN MARGINALLY SEVERE... SLOWLY LIFTING NWRD... WITH SEVERAL OUTFLOW BOUNDARIES BEING LAID OUT. TRENDS SUGGEST THE LARGER LINE IS SLOWLY STARTING TO WEAKEN... BUT WILL LIKELY REMAIN SEVERE TO MARGINALLY SEVERE FOR THE NEXT HOUR OR TWO AS INSTABILITY LESSENS WITH THE LOSS OF DAY TIME HEATING. THE BIG CHALLENGE AT THE MOMENT WILL BE THE IMPACTS OF THE LLJ LATER THIS EVENING. AS IT RAMPS UP... AS IS ANTICIPATED... STORM DEVELOPMENT WILL LIKELY INTENSIFY AND LIFT E/NE ACROSS SRN OK... POSSIBLY AS FAR NORTH AS CENTRAL OK. DEPENDING ON THE FLAVOR OF WRF YOU CHOOSE... CONSIDERING 00Z RUNS ARE NOT IN YET... AND WITH SOME SUPPORT FROM THE HRRR... IT LOOKS LIKE AN MCV WILL DEVELOP SOMEWHERE NEAR THE RED RIVER AND LIFT E/NE INTO CENTRAL OR SOUTH CENTRAL OK. COMPARED TO LAST NIGHT... CURRENT IR SAT SHOWS A DECENT MCS ONCE AGAIN... BUT POSITIONED MORE TO THE E/SE TONIGHT... OVER WRN N TX AND EXTENDING BACK THROUGH THE BIG COUNTRY INTO THE PERMIAN BASIN. JTK && .PREV DISCUSSION... /ISSUED 609 PM CDT THU MAY 28 2015/ AVIATION...29/00Z TAF ISSUANCE... ANOTHER ACTIVE AVIATION PERIOD... SEVERE CONVECTION WILL IMPACT KSPS AT THE START OF THE PERIOD... WITH GUSTY WINDS 40 TO 60 MPH POSSIBLE AND FREQUENT LIGHTNING. STORMS WILL MOVE THROUGH RELATIVELY QUICKLY... WITH -RA/VCSH BY 01 TO 02Z. TSRA WILL ALSO SLOWLY LIFT NORTH IMPACTING KLAW THROUGH THE FIRST FEW HOURS OF THE PERIOD. FOR THE REMAINDER OF THE NIGHT... EXPECT STORMS TO EVOLVE WITH THE INCREASE IN THE LOW LEVEL JET... SIMILAR TO LAST NIGHT... STILL HAVE LOW CONFIDENCE IN COVERAGE AND TIMING... BUT ENOUGH TO WARRANT TEMPOS FROM CENTRAL OK THROUGH SWRN OK THROUGH FRIDAY MORNING. STAY AWARE FOR AMENDMENTS OVERNIGHT AND THROUGH THE MORNING HOURS. JTK PREV DISCUSSION... /ISSUED 330 PM CDT THU MAY 28 2015/ DISCUSSION... OUR ATTENTION REMAINS SQUARELY FOCUSED ON HEAVY RAIN/FLOODING AND SEVERE WEATHER POTENTIAL TODAY THROUGH SATURDAY NIGHT. SEVERE STORMS HAVE DEVELOPED EARLY THIS AFTERNOON WITHIN A VERY MOIST AND UNSTABLE ENVIRONMENT. AS A BROAD UPPER LEVEL STORM SYSTEM MEANDERS ACROSS THE SOUTHERN PLAINS...EXPECT STORMS TO BECOME MORE NUMEROUS THROUGH THE EVENING HOURS. STORMS HAVE REMAINED SOMEWHAT DISCRETE SO FAR...BUT WITH COLD POOL MERGERS...A LARGE EAST OR SOUTHEASTWARD MOVING COMPLEX IS LIKELY. A COUPLE OF TORNADOES MAY ACCOMPANY THE INITIAL STORMS...BUT THE THREAT WILL TRANSITION MORE TO A LARGE HAIL/DAMAGING WIND/FLOODING THREAT THIS EVENING AND TONIGHT. THE COMPLEX SHOULD MOVE EASTWARD...BRINGING WIDESPREAD MODERATE TO HEAVY RAINFALL TO MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. SHOWERS AND A FEW STORMS MAY LINGER INTO THE FIRST PART OF TOMORROW. ANOTHER COMPLEX OF STORMS MAY THEN FORM LATE TOMORROW AFTERNOON AND EVENING...AND MOVE FROM WEST CENTRAL AND SOUTHWESTERN OKLAHOMA...INTO WESTERN NORTH TEXAS AND SOUTH CENTRAL OKLAHOMA...BRINGING ANOTHER BATCH OF HEAVY RAINFALL TO AREAS THE RECEIVE HEAVY RAIN TODAY. SOME SEVERE POTENTIAL WILL ALSO LIKELY ACCOMPANY STORMS TOMORROW...BUT THE PRIMARY CONCERN WILL BE HEAVY RAIN AND FLOODING. A FRONT WILL MOVE ACROSS OKLAHOMA AND INTO NORTHERN AND CENTRAL TEXAS OVERNIGHT TOMORROW NIGHT INTO THE DAY ON SATURDAY. WIDESPREAD STORMS WILL REMAIN POSSIBLE DURING THIS TIME. STORMS ALONG AND SOUTH OF THE BOUNDARY WILL HAVE SOME SEVERE POTENTIAL...WHILE MODERATE TO HEAVY RAINFALL MAY EXIST ALONG/BEHIND THE BOUNDARY. AGAIN...PERSISTENT HEAVY RAINFALL OVER THE SAME AREAS WILL RESULT IN A NOTED FLASH FLOODING THREAT...AND INCREASED THREAT OF WORSENING RIVER FLOODING. WITH THE CONTINUED RISK OF HEAVY RAINS AND FLOODING...WILL GO AHEAD AND KEEP THE FLASH FLOOD WATCH INTACT THROUGH 12Z SUNDAY. THOUGH PORTIONS OF NORTHWESTERN OKLAHOMA MAY NOT SEE QUITE AS MUCH RAIN AS OTHER AREAS...HEAVY RAIN IN A SHORT DURATION MAY STILL POSE A THREAT OF FLASH FLOODING IN LOCALIZED AREAS. ONCE THE FRONT CLEARS THE AREA SATURDAY AFTERNOON OR SUNDAY NIGHT...A COOLER DRIER AIRMASS WILL FILL INTO OKLAHOMA AND NORTH TEXAS. WEAK MID LEVEL RIDGING LOOKS TO BUILD INTO THE SOUTHERN PLAINS EARLY NEXT WEEK...WHICH SHOULD CUT OFF RAIN CHANCES FOR AT LEAST A FEW DAYS. AUSTIN && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 80 62 73 / 70 60 70 40 HOBART OK 63 80 60 74 / 60 40 70 40 WICHITA FALLS TX 65 83 64 77 / 100 40 70 50 GAGE OK 61 80 56 72 / 50 40 50 20 PONCA CITY OK 66 81 61 73 / 70 50 60 20 DURANT OK 67 81 65 77 / 90 60 70 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OKZ004>048-050>052. TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ083>090. &&
Hazardous weather outlook, May 28, 9:22 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE NORMAN OK 922 PM CDT THU MAY 28 2015 OKZ004>048-050>052-TXZ083>090-292230- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 922 PM CDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. LOCATION... WEST OF A LINE FROM SEMINOLE TO DURANT. TIMING... THROUGH MIDNIGHT... IMPACTS... HAIL UP TO PING PONG BALL SIZE... DAMAGING WINDS UP TO 70 MPH... HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING... DISCUSSION... A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL AND INTO SOUTHEAST OKLAHOMA THIS EVENING. AT TIMES THE LINE WILL DEVELOP BOW SEGMENTS TO PRODUCE THE GUSTIER WINDS. THE SEVERE POTENTIAL IS EXPECTED TO DECREASE AFTER MIDNIGHT. LOCALLY HEAVY RAINFALL WILL LIKELY CREATE FLASH FLOODS IN SOME AREAS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE READY FOR SEVERE WEATHER OPERATIONS THROUGH THE EVENING. .FLOODING... NUMEROUS STREAMS... CREEKS... AND RIVERS REMAIN IN FLOOD ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR ALL OF OKLAHOMA AND NORTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .FLOODING... NUMEROUS STREAMS...CREEKS...AND RIVERS WILL REMAIN IN FLOOD ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THE WEEKEND. .THUNDERSTORMS... ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL OCCUR FRIDAY INTO SATURDAY. STORM CHANCES WILL DECREASE SIGNIFICANTLY SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, May 28, 8:20 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG WICHITA FALLS 33.91N 98.49W
05/28/2015 WICHITA TX BROADCAST MEDIA
POWER LINES DOWN AT HOLIDAY AND JACKSBORO.
&&
MDAYLocal storm report, May 28, 8:22 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD WICHITA FALLS 33.91N 98.49W
05/28/2015 WICHITA TX BROADCAST MEDIA
PHOTO OF CAR HALFWAY SUBMERGED IN WATER ON TWITTER.
&&
MDAYLocal storm report, May 28, 8:24 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM FLASH FLOOD DUNCAN 34.50N 97.96W
05/28/2015 STEPHENS OK AMATEUR RADIO
MAJOR STREET FLOODING FROM 10TH AND ELK TO WILL ROGERS
CREEK.
&&
MDAYLocal storm report, May 28, 8:30 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD LAWTON 34.60N 98.42W
05/28/2015 COMANCHE OK PUBLIC
TWITTER VIDEO OF WATER TO TOP OF TIRES.
&&
MDAYLocal storm report, May 28, 8:43 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST FOX 34.36N 97.49W
05/28/2015 E75 MPH CARTER OK AMATEUR RADIO
TREES SNAPPED OR UPROOTED.
&&
MDAYLocal storm report, May 28, 9:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
917 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 3 SW MARIETTA 33.90N 97.16W
05/28/2015 M67 MPH LOVE OK STORM CHASER
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:03 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens | 42 min |
| May 28, 7:04 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Grady, Stephens | 3 hr |
| May 28, 7:12 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| May 28, 7:19 PM CDT | Areal Flood Advisory | OUN | Jefferson, Stephens | 3 hr |
| May 28, 7:34 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Cotton, Grady, Jefferson, Stephens | 4 hr |
| May 28, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love, Stephens | 47 min |
| May 28, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Love, Murray, Stephens | 46 min |
| May 28, 8:44 PM CDT | Flash Flood Warning | OUN | Love | 3 hr |
| May 28, 8:51 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Murray | 3 hr |
| May 28, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Love, Marshall, Murray, Stephens | 47 min |
| May 28, 9:39 PM CDT | Flash Flood Warning | OUN | Marshall | 3 hr |
| May 28, 10:05 PM CDT | Flash Flood Warning | OUN | Johnston | 3 hr |
| May 28, 10:11 PM CDT | Special Weather Statement | OUN | Bryan, Johnston | 49 min |
| May 28, 10:27 PM CDT | Areal Flood Warning | OUN | Comanche, Cotton | 3 hr |
| May 28, 10:47 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan | 3 hr |
| May 29, 3:34 AM CDT | River Flood Warning | OUN | Bryan | 53 hr |
| May 29, 5:13 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Carter, Coal, Johnston, Love and 2 more | 3 hr |
| May 29, 9:21 AM CDT | River Flood Warning | OUN | Payne | 12 hr |
| May 29, 9:28 AM CDT | River Flood Warning | OUN | Atoka | 34 hr |
| May 29, 9:39 AM CDT | Areal Flood Warning | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc, Pottawatomie and 1 more | 5 hr |
| May 29, 12:49 PM CDT | River Flood Warning | OUN | Hughes, Seminole | 12 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.